Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 133, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Nov 5, 2002, 12:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2002, 12:00 PM CST (18:00 UTC)
- Expired
- Nov 5, 2002, 2:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 9:40 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 5, 9:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 940 AM CST TUE NOV 5 2002 ZONES UPDATED TO INCLUDE TOR WATCH #735 IN EFFECT UNTIL 21Z/3:00 PM. 16/MILLER ************** PREVIOUS ************************** LATEST SURFACE ANALYSIS SHOWS THE EXPECTED SURFACE LOW NEAR THE MOUTH OF THE SABINE RIVER WITH AREA RADAR LOOPS SHOWING WIDESPREAD CONVECTION UPSTREAM ACROSS LOUISIANA. AS THE PROGRESSIVE H5 LONGWAVE SYSTEM CURRENTLY OVER THE PLAINS ADVANCES EASTWARD...THE SURFACE LOW WILL MOVE TO NEAR D.C. BY WEDNESDAY MORNING WITH A COLD FRONT HAVING SWEPT THROUGH THE FORECAST AREA. ISOLATED CONVECTION CURRENTLY OVER THE FORECAST AREA WILL BECOME NUMEROUS TO WIDESPREAD THIS AFTERNOON INTO THIS EVENING...THEN TAPER OFF OVERNIGHT AS THE FRONT COMPLETES MOVING THROUGH THE AREA. CANNOT OVERLOOK THE RISK OF SOME SEVERE STORM DEVELOPMENT GIVEN THE 50-60 KT H85 JET WHICH WILL HELP TO DRIVE HELICITY VALUES INTO THE 200-400 RANGE THIS AFTERNOON. WITH CAPES EXCEEDING 1500...EXPECT THAT ISOLATED SUPERCELLS WILL DEVELOP AHEAD OF THE FRONT. GIVEN THIS AND SPC SLIGHT RISK OUTLOOK...WILL ADD SOME STORMS MAY BE SEVERE TO TEXT TODAY. IN THE WAKE OF THE FRONT...LAYER LIFTED CLOUDINESS WILL EVENTUALLY THIN OUT BY WEDNESDAY AFTERNOON. FIRE...NO CONCERNS. MARINE...SOUTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS LATE THIS AFTERNOON WITH SEAS BUILDING TO 5-7 FEET. IN THE WAKE OF THE FRONT...NORTHERLY WINDS AROUND 20 KNOTS WILL EVENTUALLY SUBSIDE BELOW SMALL CRAFT CONDITIONS ON THURSDAY. PRELIM NUMBERS... MOB TX 077/054 069/043 066 298910 PNS TX 079/059 070/047 066 297910 DTS TX 078/062 070/048 067 297920 GZH TX 076/054 064/039 065 298910 2RO TX 068/046 062/037 064 29+8-0 61A TX 070/049 063/038 064 29+9-0 .MOB... AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE.
Hazardous weather outlook, Nov 5, 5:20 AM CST, 6 hours 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .TODAY... A LOW PRESSURE SYSTEM WILL MOVE FROM LOUISIANA TO THE EASTERN STATES TODAY AND BRING A STRONG COLD FRONT THROUGH THE REGION TONIGHT. STRONG SOUTHERLY WINDS AND PLENTY OF LOW LEVEL MOISTURE WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE REGION TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE ABUNDANT SHOWERS AND THUNDERSTORMS...BUT NO WIDESPREAD FLASH FLOODING IS EXPECTED. THE INCREASING SOUTHERLY WINDS WILL RESULT IN A HIGH THREAT OF RIP CURRENTS NEAR THE BEACHES TODAY. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE READY FOR ACTIVATION IN THE EVENT SEVERE WEATHER DEVELOPS OVER THE AREA. .WEDNESDAY THROUGH MONDAY... MODERATE TO STRONG NORTHERLY WINDS WILL USHER COOLER AND DRIER AIR INTO THE REGION THROUGH THURSDAY. WINDS WILL SUBSIDE AND BECOME SOUTHERLY BY SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE PLAINS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY AND SUNDAY...BUT NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.
In the hours before
Special weather statement, Nov 5, 9:50 AM CST, 2 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST TUE NOV 5 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES VALID UNTIL 3 PM CST TODAY... IN SOUTHEAST MISSISSIPPI... WAYNE...GREENE...PERRY...STONE...AND GEORGE. IN SOUTH ALABAMA... CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE... BUTLER...CRENSHAW...CONECUH...COVINGTON...ESCAMBIA... BALDWIN...AND MOBILE. IN NORTHWEST FLORIDA... ESCAMBIA...SANTA ROSA...OKALOOSA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 9:48 AM CST | Tornado Warning | MOB | Washington | 3 hr |
| Nov 5, 10:08 AM CST | Tornado Warning | MOB | Clarke | 3 hr |
| Nov 5, 11:18 AM CST | Tornado Warning | MOB | Conecuh | 6 days |
| Nov 5, 11:18 AM CST | Tornado Warning | MOB | Escambia | 6 days |
| Nov 5, 11:42 AM CST | Tornado Warning | MOB | Butler | 6 days |
| Nov 5, 12:00 PM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 5, 12:31 PM CST | Severe Thunderstorm Warning | MOB | 44 min | |
| Nov 5, 12:40 PM CST | Tornado Warning | MOB | Crenshaw | 6 days |
| Nov 5, 1:21 PM CST | Severe Thunderstorm Warning | MOB | 54 min | |
| Nov 5, 1:32 PM CST | Tornado Warning | MOB | Baldwin | 10 days |
| Nov 5, 1:54 PM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 5, 3:48 PM CST | Special Marine Warning | MOB | 102 min | |
| Nov 5, 3:48 PM CST | Special Marine Warning | MOB | 102 min | |
| Nov 5, 11:06 AM CST | Tornado Warning | MOB | Escambia | 3 hr |
| Nov 5, 2:43 PM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 44 days |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.